Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 372, NWS Fort Worth, TX

August 22, 2003Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2003, 2:28 PM CDT for Mills County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2003, 2:28 PM CDT (19:28 UTC)
Expired
Aug 22, 2003, 3:15 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Mills County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:57 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 22, 11:57 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT FRI AUG 22 2003

AVIATION DISCUSSION...
AFTERNOON/EVENING CONVECTION WILL BE WDLY SCT AROUND THE KDFW TRACON
AND SCT AROUND THE KACT TRACON.  AN ISOLD SVR TSRA IS POSSIBLE
SOMEWHERE ACROSS NTX 21-02Z.  OTHERWISE...VFR THIS TAF CYCLE WITH
VARIABLE EASTERLY TO SOUTHERLY LOW LEVEL WINDS.  75

XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX

PUBLIC DISCUSSION...
AS EASTERLY WAVE MOVES WESTWARD THROUGH SOUTHERN TEXAS...APPEARS WE
WILL HAVE A CHANCE FOR SLIGHTLY MORE CONVECTION TODAY. HAVE UPPED
POPS  IN THE SOUTHEAST THIS AFTERNOON AND EVENING...AND ADJUSTED
WINDS TOO. REMAINDER OF THE FORECAST LEFT ALONG FOR NOW.

06Z AVN SEEMS TO BE TOO FAR NORTH AND TOO AGGRESSIVE WITH
PRECIP...BUT WILL WAIT FOR THE 12Z RUN TO DECIDE ON AFTERNOON
PACKAGE.            42

.AVIATION...
VFR CONDS WILL PREVAIL. LITTLE CHANGE TO GOING TAF FCSTS XPCTD. WIND
DIRECTIONS CHALLENGING (S/SE/OR E?)...YET SPEEDS BELOW 10 KTS WILL
MAKE THIS A MINIMAL CONCERN. OTRW...SHOULD SEE ISOLD CONVECTION KDFW
AREA WITH MORE SCT CONVECTION TOWARDS KACT IN 21Z-03Z TIME FRAME...AS
SUB-TROPICAL MSTR CONTS TO DEEPEN IN WEAK ELY FLOW ALFT...WITH THE
OCCNL VORT MOVING IN FROM THE GULF AND RESIDUAL OUTFLOWS INDUCING
LIFT. LEAVING CB OUT OF DFW AREA TAFS...BUT WILL EITHER MENTION
VCTS/OR AT LEAST CB KACT WAY. SAME SONG...SAME DANCE NEXT SEVERAL
DAYS.

05/

.EARLY MORNING PUBLIC DISCUSSION 155 AM CDT...
UPPER RIDGE LIFTS NORTHWARD ENOUGH TO ALLOW EASTERLY FLOW ACROSS
NORTH CENTRAL TEXAS.  THIS WILL RESULT IN AFTERNOON AND EVENING
THUNDERSTORMS...MOST NUMEROUS SOUTH...ACROSS THE REGION AND
TEMPERATURES A FEW DEGREES COOLER.  UNFORTUNATELY...HUMIDITIES WILL
BE HIGHER...SO AFTERNOON HEAT INDEX VALUES WILL NOT DROP.  FORECAST
MODELS BRING A WEAK COLD FRONT INTO NORTH TEXAS TUESDAY...BUT IT
WILL BE HARD TO PENETRATE THE UPPER LEVEL RIDGE.  SHOULD THE FRONT
MAKE IT THIS FAR SOUTH...WE COULD SEE AN INCREASE IN THUNDERSTORMS
TUESDAY AND WEDNESDAY.  TEMPERATURES WILL CONTINUE AT OR ABOVE
NORMAL THROUGH THE SEVEN DAY FORECAST PERIOD.

FCSTID =   59
DFW   98  76  96  76 /  20  20  20  20
ACT   97  73  95  73 /  30  30  30  30
PRX   97  74  96  74 /  20  20  20  20
DTO   98  75  97  75 /  20  20  20  20
TKI   98  75  96  76 /  20  20  20  20
DAL   98  76  96  76 /  20  20  20  20
TRL   97  75  95  75 /  20  20  20  20
CRS   97  74  95  74 /  30  30  30  30
TPL   96  73  94  73 /  30  30  30  30

.FWD...
TX...NONE.
Hazardous weather outlook, Aug 22, 11:40 AM CDT, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT FRI AUG 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE WINDS IN EXCESS OF
60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY AFTERNOON AND
EVENING... SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 200 PM THIS
AFTERNOON.

05/

In the hours before

Local storm report, Aug 22, 2:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT FRI AUG 22 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    1 E HAMILTON              TX   WIND DAMAGE
08/22/03   HAMILTON                       SIGNIFICANT TREE DAMAGE
                                          AND TREES DOWN IN EASTERN
                                          PART OF CITY OF HAMILTON.
                                          REPORTED BY LAW ENFORCEMENT
Local storm report, Aug 22, 2:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI AUG 22 2003

..DELAYED REPORT FROM STORMS THURSDAY...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    GAINESVILLE               TX   61 MPH TSTM GUST
08/21/03   COOKE                          DOWNBURST FROM SHORTLIVED
                                          STORM

ROBBINS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:09 PM CDTSevere Thunderstorm WarningFWDLamar21 min
Aug 21, 9:31 PM CDTSevere Thunderstorm WarningFWDLamar29 min
Aug 21, 9:45 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Aug 22, 1:39 PM CDTSevere Thunderstorm WarningFWDHamilton51 min
Aug 22, 2:33 PM CDTSevere Thunderstorm WarningFWDCoryell42 min
Aug 22, 3:04 PM CDTSevere Thunderstorm WarningFWDHamilton56 min
Aug 22, 3:30 PM CDTSevere Thunderstorm WarningFWDErath45 min
Aug 22, 3:53 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan37 min
Aug 22, 3:56 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan34 min
Aug 22, 4:03 PM CDTSevere Thunderstorm WarningFWDEastland42 min
Aug 22, 4:39 PM CDTSevere Thunderstorm WarningFWDHill21 min
Aug 22, 4:51 PM CDTSevere Thunderstorm WarningFWDBell39 min
Aug 22, 5:20 PM CDTSevere Thunderstorm WarningFWDCollin55 min
Aug 22, 6:04 PM CDTSevere Thunderstorm WarningFWDDallas41 min
Aug 22, 6:33 PM CDTSevere Thunderstorm WarningFWDTarrant42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.